MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number NAV2024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with disc herniation at l5-s1 with removal of hardware and fusion from l4-s1; and underwent l5-s1 transforaminal lumbar interbody fusion.Intra-op, tip of the driver broke while implanting a screw.The broken off part was found and removed from the patient.No fragment of the alleged instrument remained inside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: after visual and optical examination, it appears that approximately 3mm of instrument tip has been sheared off, consistent with interface during usage.Inspection of the material hardness confirmed conformance to print specification.Optical examination of the fracture surface identified a fairly flat fracture surface and circular material displacement.This is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9772674
Report Number1030489-2020-00239
Device Sequence Number2574699
Product Code OLO
UDI-Device Identifier00643169693821
UDI-Public00643169693821
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAV2024
Device Lot NumberCA15K141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date03/01/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR